Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 16 of 16 Posts

·
Registered
Joined
·
65 Posts
Discussion Starter · #1 ·
I have a peculiar symptom in IBS which no doctor is able to recognize. When the motion in my bowels reach my rectum very suddenly I get a tingling sensation in my temples and I loose depth perception in my vision and I feel extremely dizzy. All these symptoms pass away as soon as I pass motion. Does anybody else experience these symptoms? This is what scares me the most and hence I do not go out of my house. Can anybody explain this phenomenon? One doctor said these symptoms look like an autonomous nervous system dysfunction. Any explanations?
 

·
Registered
Joined
·
34,955 Posts
Sounds like the doctor with the autonomic nervous system idea might be on the right track.While you don't completely faint it sounds like it could be a vasovagal response to defecation. Many things can trigger that kind of response and a few IBSers seem to have it when having a bowel movement. http://www.mayoclinic.com/health/vasovagal-syncope/AN00103 has some information, you might see if it sounds like what you notice.K.
 

·
Registered
Joined
·
65 Posts
Discussion Starter · #5 ·
KathleenWhich specialist should I contact regarding the vasovagal response and what is the treatment for it. Or is no treatment available? Please help? I am very desperate to overcome this symptom.
 

·
Registered
Joined
·
34,955 Posts
From what I understand either cardiology or neurology might be the route to go. Cardiology as part of it is blood pressure issues, and neurology because the nervous system is involved. If you have a good internist or General Practioner you might start with them. They may either be able to do some of the testing, or know who is the best specialist in your area to go see.http://www.postgradmed.com/issues/1998/01_98/grubb.htm is a recent doctor education paper on this issue with a description of the tilt table test and some of the treatments are listed.http://heartdisease.about.com/cs/arrhythmi.../Syncope3_2.htm also talks about the importance of keeping hydrated, which is something you can do on your own. http://www.londoncardiac.ca/pages/vvs.htm also has some lifestyle suggestions as well as discussing medications.K.
 

·
Registered
Joined
·
9,141 Posts
When the presure build too much i get dizziness and terrible head aches.Use glycerin suppository to enhance evacuation until you find what is wrong.
 

·
Registered
Joined
·
532 Posts
I have seen this happen and it is vasovagal ...... esp when one is straining at stool.... are you C.... if that is the case... you probably should ask your doctor about stool softners... as one who is prone to this should not be forcing stool..... most people who have heart disease... or heart attacks... or surgery... are on stool softners for just that reason...
 

·
Registered
Joined
·
65 Posts
Discussion Starter · #9 ·
I suffer from IBS Diarrhoea even though I never get loose stools my problem is whenever I think of going out my bowels start moving and then these symptoms occur. I never have to strain at the stools.I also am not able to eat most of the food items especially spicy foods which causes me to pass motion 12 to 15 times a day which is very tiring and I pass a lot of mucous.
 

·
Registered
Joined
·
65 Posts
Discussion Starter · #10 ·
I would like to give some more details about the problems I have. I suffer from hypertension for which I am taking atenolol and amlodipine I suffer from hypothyroidism for which I am taking thyroxine. I have a neuro transmitter disorder for which I am taking mirtazapine, flupenthixol and melitracen. My psychiatrist says he has not heard of the peculiar symptoms that I get when my motion reaches my rectum suddenly. But he says my ibs is due to the neurotransmitter disorder only.I think I have to consult a cardiologist and also a neurologist if necessary. Thank you all for the wonderful suggestions you have given. Keep up the good work. Let us work towards eradicating IBS and finding a good cure. Thanks once again
 

·
Registered
Joined
·
9,141 Posts
quote:I have a neuro transmitter disorder for which I am taking mirtazapine, flupenthixol and melitracen.
What is your disorder?You take a lot of meds.
 

·
Registered
Joined
·
408 Posts
Something occurs to me. Raghaven, you said it's *sudden.* A lot of organs strongly object to being dilated *suddenly* and in large amount. Most of the gut organs are *only* sensitive to dilation, oddly enough. It could be as much the suddenness as anything--going from 0 to 60, as it were, that's setting off the response. Not sure how to fix it if that's so, though...You might check out the hypnosis tapes? They apparently give patients some degree of control, for many people.
 

·
Registered
Joined
·
65 Posts
Discussion Starter · #14 ·
MY psychiatrist says serotonin and nor epinephrine circuits are not functioning properly because of which I have a lot of symptoms. I will list the main symptoms. When I expose myself to sunlight and heat I feel like fainting. My psychiatrist says this is called temperature intolerance due to the above circuit problems. When I lift my head or bend my head the entire room feels like spinning. Initially orthopaedic surgeons diagnosed it wrongly as spondylosis. My psychiatrist says this is also a classical symptom of my neurotransmitter disorder. When I exert physically I will feel a weakness in my chest. All this and many more visual symptoms have all cleared after I started taking mirtazapine, flupenthixol and melitracen. Now a new medicine has come which I have been taking for the past 3 months its called duloxetine. Duloxetine is much more effective that mirtazapine. It is called selective serotonin and nor epinephrine reuptake inhibitor (SSNRI) My IBS is also due to the neurotransmitter disorder. But my PSYchiatrist is not telling me the common name of the disorder.But I presume it is depression.
 

·
Registered
Joined
·
23,983 Posts
You should seriously talk to a doctor about this and follow Kathleen's advise.Also"Fainting may occur if the vagus nerve, which supplies the neck, chest, and intestine, is stimulated. When stimulated, the vagus nerve slows the heart. Such stimulation also causes nausea and cool, clammy skin. This type of fainting is called vasovagal (vasomotor) syncope. The vagus nerve is stimulated by pain (such as intestinal cramps), fear, other distress (such as that due to the sight of blood), vomiting, a large bowel movement, and urination. Fainting during or immediately after urination is called micturition syncope. Rarely, vigorous swallowing causes fainting due to stimulation of the vagus nerve."http://www.merck.com/mmhe/sec03/ch023/ch023b.htmlYour also on a few medications there to ask your doc or a specialist about.
 
G

·
You are taking many meds, possibily you could be have side effects from these medications or interactions of the meds.In the USA many patients end up in the ER from medication side effects, especially older adults. But not limiited to older adults.Char
 
1 - 16 of 16 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top